Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2011, 12:38 PM CDT for Greene County, Marengo County, Sumter County, Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 12:38 PM CDT (17:38 UTC)
- Expired
- Mar 26, 2011, 1:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 12:50 PM CDT | HAIL 0.75 | Livingston, AL | SUMTER COUNTY SHERIFFS OFFICE REPORTS DIME SIZE HAIL IN LIVINGSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
438
WUUS54 KBMX 261738
SVRBMX
ALC063-091-119-261830-
/O.NEW.KBMX.SV.W.0043.110326T1738Z-110326T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
NORTHWESTERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 130 PM CDT
* AT 1235 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM
WAS LOCATED NEAR YORK...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...DEMOPOLIS...THE UNIVERSITY OF WEST ALABAMA...
BLUFFPORT...COATOPA...DUG HILL...TISHABEE AND THORNHILL.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 8 THROUGH 17...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3277 8782 3275 8781 3272 8783 3271 8779
3266 8778 3266 8774 3264 8781 3262 8779
3262 8775 3259 8774 3258 8776 3258 8779
3245 8783 3241 8832 3259 8834
TIME...MOT...LOC 1738Z 253DEG 34KT 3251 8828
$$
JD/023 follow-up statements
482
WWUS54 KBMX 261748
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1248 PM CDT SAT MAR 26 2011
ALC063-091-119-261830-
/O.CON.KBMX.SV.W.0043.000000T0000Z-110326T1830Z/
MARENGO AL-SUMTER AL-GREENE AL-
1248 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENE...CENTRAL SUMTER AND NORTHWESTERN MARENGO COUNTIES UNTIL 130
PM CDT...
AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR YORK...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...DEMOPOLIS...THE UNIVERSITY OF WEST ALABAMA...
BLUFFPORT...COATOPA...DUG HILL...TISHABEE...THORNHILL...FORKLAND
AND WALDEN QUARTERS.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBER 17...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3277 8782 3275 8781 3272 8783 3271 8779
3266 8778 3266 8775 3264 8781 3262 8779
3262 8775 3259 8774 3258 8779 3245 8783
3242 8826 3261 8827
TIME...MOT...LOC 1748Z 253DEG 27KT 3253 8820
$$
JD/02208
WWUS54 KBMX 261802
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
102 PM CDT SAT MAR 26 2011
ALC063-091-119-261830-
/O.CON.KBMX.SV.W.0043.000000T0000Z-110326T1830Z/
MARENGO AL-SUMTER AL-GREENE AL-
102 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENE...EAST CENTRAL SUMTER AND NORTHWESTERN MARENGO COUNTIES UNTIL
130 PM CDT...
AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR COATOPA...OR 7 MILES SOUTHEAST OF
LIVINGSTON...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...DUG HILL...TISHABEE...THORNHILL...FORKLAND...WALDEN
QUARTERS...US 80 AND AL 28...DEMOPOLIS MUNICIPAL AIRPORT...BELMONT
AND MCDOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3265 8815 3277 8782 3275 8781 3272 8783
3271 8779 3266 8778 3266 8775 3264 8781
3262 8779 3262 8775 3259 8774 3258 8779
3245 8783 3243 8810 3252 8817
TIME...MOT...LOC 1802Z 263DEG 30KT 3254 8806
$$
JD/02425
WWUS54 KBMX 261820
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT SAT MAR 26 2011
ALC063-091-119-261830-
/O.CON.KBMX.SV.W.0043.000000T0000Z-110326T1830Z/
MARENGO AL-SUMTER AL-GREENE AL-
120 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENE...EAST CENTRAL SUMTER AND NORTH CENTRAL MARENGO COUNTIES UNTIL
130 PM CDT...
AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR DEMOPOLIS...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS AND BIRDINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3264 8781 3262 8779 3262 8775 3259 8774
3259 8778 3253 8781 3245 8783 3244 8798
3259 8800
TIME...MOT...LOC 1820Z 263DEG 30KT 3256 8788
$$
JD/02What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:39 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 26, 10:39 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1039 AM CDT SAT MAR 26 2011 .UPDATE...MORNING/MESOSCALE UPDATE. && .DISCUSSION... SEVERE/TORNADO THREAT CONTINUES TO SLOWLY EVOLVE...AND INCREASING TO MODERATE RISK PER SPC MCD...THIS MORNING. 17Z SPECIAL RELEASE SCHEDULED TO ASSIST IN EVALUATION OF THE THREAT. ONGOING PRECIPITATION ACROSS THE TENNESSEE VALLEY IS HELPING TO BETTER DEFINE THE THREAT AREA THIS MORNING. QUASI-STATIONARY BOUNDARY...WITH CONCENTRATED AREA OF MOISTURE CONVERGENCE AND LIFT... BECOMING A BIT ENHANCED. STRONG DEWPOINT DISCONTINUITY...WITH ANNISTON DP JUMPING UP 10 DEGREES BETWEEN 13Z AND 14Z...BUT HAS DROPPED AGAIN AS COLD POOL UP NORTH NUDGES SOUTHWARD. REGARDLESS... MID 60S DEWPOINTS TO THE SOUTH OF THE AREA...WITH UPPER 40S TO THE NORTH. IN THE WARM SECTOR...AS TEMPERATURES CLIMB INTO THE MID AND UPPER 70S...EXPECT SURFACE BASED INSTABILITY TO OVERCOME SLIGHT CAP...AND WITH SUFFICIENT SHEAR...CONFIDENCE IN TORNADIC DEVELOPMENT IS ON THE INCREASE. FOCUS OF GREATEST CONCERN WILL BE ALONG AND SOUTH OF THE BOUNDARY...RIGHT ACROSS THE HEART OF CENTRAL ALABAMA. WATER VAPOR SAT SHOW LAYER OF DRY AIR ADVECTING IN OVER THE TOP OF THIS LAYER AS WELL. CONCERN WILL BE FOR ANY CELLS THAT FORM NEAR/ALONG THE BOUNDARY...AND POTENTIALLY RIDE ALONG IT FOR SOME TIME. SET UP HAS SIMILARITIES TO MARCH 94...WHICH WAS NOT A GOOD DAY. A BRIEF LITANY OF RUC13 PARAMETERS OF CONCERN...SURFACE BASED LI'S LESS THAN -6...EHI'S APPROACHING 5 IN SOME AREAS...HELICITY > 200 M2/S2...AND CAPE > 1500 J/KG...ALL POINT TO A RIPE ENVIRONMENT. ONCE WE HAVE CONVECTIVE INITIATION...LOOKS LIKE THE MOST SIGNIFICANT THREAT WILL CONTINUE INTO THE EVENING HOURS. ONLY MINOR TWEAKS TO FORECAST PACKAGE NEEDED...MAINLY TO REFLECT COLD POOLING UP NORTH...AS WELL AS THE ADDITION OF TORNADO/HAIL/WIND VERBIAGE IN THE THREAT AREA. JD/02 .PREV DISCUSSION... /ISSUED 639 AM CDT SAT MAR 26 2011/ UPDATE... FOR AVIATION. DISCUSSION... TO SAY THIS MORNING'S FORECAST IS AN INTERESTING ONE WOULD BE AN UNDERSTATEMENT. WHAT LOOKS TO BE A FAIRLY ACTIVE PATTERN OVER THE SOUTHEAST FOR THE NEXT 4-5 DAYS IS ALREADY BEGINNING TO TAKE SHAPE THIS MORNING FOR SOUTHERN TENNESSEE...AS WELL AS NORTHERN MISSISSIPPI AND ALABAMA. A QUASI-STATIONARY BOUNDARY HAS SET UP OVERNIGHT...STRETCHING FROM TEXAS ENE INTO THE FOOTHILLS OF THE APPALACHIANS...AND THIS BOUNDARY IS ALREADY SPAWNING ELEVATED SHOWERS AND THUNDERSTORMS. WITH MID-LEVEL LAPSE RATES OF 6.5-7.0 DEGREES CELSIUS...THERE ARE ALREADY REPORTS OF PENNY TO GOLF BALL SIZED HAIL STONES...WHICH MEANS THERE WILL LIKELY ALSO BE A SEVERE WIND THREAT AS THESE STORMS MOVE INTO NORTHWESTERN PORTIONS OF CENTRAL ALABAMA THIS MORNING. AS I SAID...WE ARE IN FOR A VERY BUSY FORECAST...SO THIS IS JUST THE BEGINNING. WITH THIS BOUNDARY ALREADY SET UP ACROSS THE AREA...WE CAN EXPECT TO SEE THESE SHOWERS AND THUNDERSTORMS INCREASE IN COVERAGE...ESPECIALLY THIS AFTERNOON...ACROSS THE NORTHERN HALF OF THE CWA. OF COURSE...AS WE REACH THE WARMING OF THE AFTERNOON... THESE STORMS THAT WILL LIKELY REMAIN ELEVATED DURING THE MORNING HOURS WILL BECOME SURFACE BASED. THIS SPELLS NOT ONLY A HAIL AND SEVERE WIND THREAT...BUT ALSO A TORNADIC THREAT. TO CREATE THIS THREAT...A SURFACE LOW IS EXPECTED TO MOVE FROM LOWER MISSISSIPPI VALLEY EASTWARD ACROSS MISSISSIPPI...NORTHERN ALABAMA AND INTO GEORGIA...BY SUNDAY MORNING. AS THIS LOW MOVES ACROSS THE AREA... SOME OF THE HIGHER RESOLUTION MODELS ARE INDICATING A BACKING OF THE WINDS FROM SSW TO SE. THIS BACKING OF THESE SURFACE WINDS WILL INCREASE 0-3KM HELICITIES...COUPLED WITH 1500-2000 J/KG CAPE VALUES...WILL LEAD TO THE THREAT OF SUPERCELL DEVELOPMENT LATE THIS AFTERNOON AND INTO THE EVENING HOURS. BASED ON CURRENT MODEL TRENDS...IT LOOKS LIKE THIS THREAT WILL BE ALONG AND NORTH OF THE U.S HWY 80/INTERSTATE 85 CORRIDOR...WITH A CONTINUE SEVERE THUNDERSTORM THREAT SOUTH OF INTERSTATE 85. THIS THREAT SHOULD START AROUND THE NOON HOUR TODAY AND LAST THROUGH MIDNIGHT...AS THIS WILL BE THE BEST TIME FOR THESE SURFACE-BASED STORMS TO DEVELOP. THE BIGGEST QUESTION FOR TODAY'S SEVERE/TORNADIC THREAT WILL BE THE PLACEMENT OF THE BOUNDARY. EXPECTATIONS ARE FOR THE BOUNDARY TO REMAIN IN PLACE THROUGH TODAY...WHICH MEANS THE THREAT SHOULD NOT FALL ANY FURTHER TO THE SOUTH...BUT ANY MOVEMENT SOUTHWARD OF THIS STATIONARY BOUNDARY WILL INCREASE THE THREAT FOR SUPERCELLS SOUTH OF INTERSTATE 85. BY MIDNIGHT...THE THREAT FOR SEVERE WEATHER SHOULD BE DECLINING AS WE LOOK TO LOSE THE SURFACE BASED INSTABILITY FROM THE HEATING OF THE DAY. ALL INDICATORS POINT TOWARDS A DECAYING LINE OF SHOWERS AND THUNDERSTORMS WORKING THEIR WAY ACROSS THE STATE BY DAYBREAK ON SUNDAY. AS WE MOVE TOWARDS DAYBREAK ON SUNDAY AND THE SURFACE LOW WORKING ITS WAY INTO NORTHEAST ALABAMA/NORTH GEORGIA...A TRAILING COLD FRONT WILL PUSH SOUTHEASTWARD THROUGH THE AREA. THE PROBLEM IS THAT THIS COLD FRONT IS EXPECTED TO STALL OUT ACROSS THE SOUTHERN REACHES OF ALABAMA...CREATING ANOTHER FOCUSING MECHANISM FOR MORE RAIN AND THUNDERSTORMS ON SUNDAY AFTERNOON ACROSS OUR SOUTHERN COUNTIES. UPPER LEVEL IMPULSES FROM THE ZONAL 500MB FLOW WILL HELP TO INITIATE THESE STORMS ON SUNDAY...AND WITH PLENTY OF SURFACE BASED INSTABILITY EXPECTED TO DEVELOP AGAIN...THERE WILL LIKELY BE A SEVERE THREAT ALONG AND SOUTH OF INTERSTATE 85 SUNDAY AFTERNOON. MORE DETAILS WILL HAVE TO BE WORKED OUT ON THE EXACT PLACEMENT OF THE SEVERE THREAT ON SUNDAY AS THIS WILL DEPEND ON HOW FAR SOUTH THE COLD FRONT PROGRESSES. SUNDAY NIGHT COULD ALSO PROVE TO BE FAIRLY INTERESTING. EVEN WITH THE COLD FRONT FINALLY PUSHING THROUGH OUR CWA...ANOTHER ROUND OF 500MB IMPULSES IN THE ZONAL FLOW ALOFT COULD BRING IN MORE RAIN. THE GOOD NEWS IS THAT WE WILL BE NORTH OF THE COLD FRONT WHICH WILL JUST MAKE THIS A CHANCE FOR RAIN. THE NAM AND THE EURO...AS WELL AS A HINTING IN THE SREF...ARE POINTING TO THIS RAIN...BUT ITS NOT ACROSS THE BOARD AS THE 00Z GFS IS DRY OVERNIGHT SUNDAY. WILL HAVE TO SEE HOW THIS PLAYS OUT...BUT HAVE INCREASED POPS ACCORDINGLY. BEYOND SUNDAY NIGHT...THE NEXT SYSTEM LOOKS TO BE TUESDAY AFTERNOON INTO TUESDAY NIGHT AS A SHORTWAVE TROUGH TRIES TO DIG INTO THE ZONAL FLOW THAT SEEMS TO BE LOCKED IN PLACE OVER THE SOUTHEAST. MODELS ARE IN FAIRLY DECENT AGREEMENT ABOUT THE DEVELOPMENT OF THIS TROUGH KICKING INTO A NEUTRAL TO NEGATIVE TILT TUESDAY AFTERNOON...SPINNING UP A SURFACE LOW ACROSS THE OHIO VALLEY...AND BRINGING US THIS NEXT WEATHER THREAT. THE ONLY LIMITING FACTOR AT THIS POINT IS A SLIGHTLY WEDGIE SURFACE FEATURE WHICH COULD KEEP US FROM REACHING THE FULL POTENTIAL OF THIS SYSTEM. WILL CONTINUE TO HIGHLIGHT A LOW END THREAT FOR SEVERE TUESDAY AND TUESDAY NIGHT. MODELS DIVERGE CONSIDERABLY AFTER TUESDAY...WITH THE EURO BECOMING FAIRLY DRY AS HIGH PRESSURE MOVES INTO THE SOUTHEAST. THE GFS ON THE OTHER HAND SHOWS A STRONGLY AMPLIFIED TROUGH DIGGING INTO THE DEEP SOUTH AND DEVELOPING A GULF LOW WHICH HAS BORDERLINE WINTER FEATURES WITH IT. DEFINITELY NOT BUYING INTO THIS TYPE OF SOLUTION RIGHT NOW...BUT EITHER WAY...QPFS ARE FAIRLY HIGH WITH SOLUTION. TEMPERATURES ARE OBVIOUSLY IN QUESTION LATE IN THE FORECAST AS WELL...AS ENSEMBLES SHOW A 14-16 DEGREE RANGE. WENT WITH MEX GUIDANCE IN THE 5-7 DAY TIMEFRAME. 27 AVIATION... 12Z TAF DISCUSSION. OVERALL CONFIDENCE ON THE FORECAST IS GOOD...BUT TRYING TO PUT THE THOUGHT PROCESS IN A TAF IS DIFFICULT. WARM FRONT HAS LIFTED THROUGH ALL BUT ANB THIS MORNING. ALTHOUGH IT IS ON THE DOORSTEP. THE LOW STRATUS DECK HAS MOVED IN AS ADVERTISED. MOST OF THE SHOWERS AND THUNDERSTORMS ARE NORTH OF THE TAF SITES AND SHOULD REMAIN THERE THROUGH 16 TO 18Z...WITH ANB BEING AN EXCEPTION UNTIL THE FRONT WORKS THROUGH. FOR THE AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE WARM AIRMASS OVER ALABAMA. INCLUDED VCTS FOR THE 17 TO 06Z TIME FRAME AS IT IS REALLY HARD TO PINPOINT WHEN A THUNDERSTORM WILL IMPACT A SITE...BUT FEEL CONFIDENT THAT THE SITES WILL BE IMPACTED. MAY SEE AN IMPROVEMENT IN THE AFTERNOON IN CEILINGS AS WE AWAIT THE THUNDERSTORM DEVELOPMENT. BY THE END OF THE PERIOD WE WILL BEGIN TO DEAL WITH THE COLD FRONT AND POSSIBLE SQUALL LINE MOVING THROUGH. NEXT SET OF TAFS SHOULD HAVE A BETTER HANDLE ON THE AFTERNOON AND EVENING DEVELOPMENT. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/58/14
Hazardous weather outlook, Mar 26, 11:25 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1125 AM CDT SAT MAR 26 2011 ALZ011>015-017>050-270300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1104 AM CDT SAT MAR 26 2011 ...MODERATE RISK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A THREAT OF LONG-LIVED SUPERCELLS WITH ASSOCIATED STRONG TORNADOES FOR AREAS ALONG AND NORTH OF THE INTERSTATE 85... U.S. HIGHWAY 80 CORRIDOR. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. THE SEVERE THREAT...WHICH ALSO INCLUDES LARGE HAIL AND DAMAGING WINDS...WILL LAST THROUGHOUT THE AFTERNOON...AND UNTIL THE MIDNIGHT HOUR. LOCALIZED FLASH FLOODING MAY ALSO BECOME AN ISSUE NORTH OF I-20 AS STORMS BEGIN TO TRAIN ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON FOR AREAS ALONG AND SOUTH OF INTERSTATE 85. THE THREATS WILL LARGE HAIL AND DAMAGING WINDS. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY AFTERNOON INTO TUESDAY NIGHT. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE WILL BE ANOTHER ROUND OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS. LOCALIZED FLOODING MAY ALSO BE A CONCERN DEPENDING ON THE AMOUNT OF RAIN THE AREA RECEIVES THIS WEEKEND. CONFIDENCE REMAINS LOW ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE TODAY AND TONIGHT...AND POSSIBLY AGAIN TUESDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Mar 26, 7:43 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 AM CDT SAT MAR 26 2011
ALZ011-261330-
MARION AL-
743 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL 830
AM CDT...
AT 740 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHEAST OF TREMONT...OR 9 MILES SOUTH OF RED
BAY...MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HACKLEBURG...
TESSNER...
BEAR CREEK...
&&
LAT...LON 3432 8764 3424 8764 3422 8796 3422 8808
3421 8808 3421 8818 3422 8819 3431 8818
3433 8816
TIME...MOT...LOC 1243Z 262DEG 46KT 3432 8811
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:49 AM CDT | Special Weather Statement | BMX | Marion | 41 min |
| Mar 26, 4:09 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 51 min |
| Mar 26, 4:48 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 117 min |
| Mar 26, 4:57 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 48 min |
| Mar 26, 6:22 AM CDT | Special Weather Statement | BMX | Marshall | 23 min |
| Mar 26, 7:43 AM CDT | Special Weather Statement | BMX | Marion | 47 min |
| Mar 26, 1:05 PM CDT | Tornado Warning | BMX | Greene, Hale, Perry | 55 min |
| Mar 26, 1:25 PM CDT | Tornado Warning | BMX | Fayette, Walker | 25 min |
| Mar 26, 1:36 PM CDT | Tornado Warning | BMX | Dallas, Perry | 39 min |
| Mar 26, 1:46 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 59 min |
| Mar 26, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 58 min |
| Mar 26, 2:46 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 44 min |
| Mar 26, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Elmore, Perry | 41 min |
| Mar 26, 2:51 PM CDT | Tornado Warning | BMX | St. Clair | 24 min |
| Mar 26, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 31 min |
| Mar 26, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 43 min |
| Mar 26, 3:07 PM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 53 min |
| Mar 26, 3:11 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 49 min |
| Mar 26, 3:15 PM CDT | Tornado Warning | BMX | Calhoun, Etowah | 30 min |
| Mar 26, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Lee, Macon, Russell | 43 min |
| Mar 26, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 39 min |
| Mar 26, 3:38 PM CDT | Tornado Warning | BMX | Calhoun, Cleburne | 37 min |
| Mar 26, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 35 min |
| Mar 26, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 45 min |
| Mar 26, 4:07 PM CDT | Tornado Warning | BMX | Chilton, Shelby | 38 min |
| Mar 26, 4:20 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 40 min |
| Mar 26, 4:39 PM CDT | Tornado Warning | BMX | Coosa, Shelby, Talladega | 16 min |
| Mar 26, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 39 min |
| Mar 26, 4:54 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Russell | 51 min |
| Mar 26, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 33 min |
| Mar 26, 5:42 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 63 min |
| Mar 26, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 51 min |
| Mar 26, 6:21 PM CDT | Tornado Warning | BMX | Russell | 24 min |
| Mar 26, 6:23 PM CDT | Tornado Warning | BMX | Etowah | 35 min |
| Mar 26, 6:29 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 61 min |
| Mar 26, 6:48 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 25 min |
| Mar 26, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.